MAUDE Adverse Event Report: AESCULAP AG AS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META

AESCULAP AG AS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Model Number NX060Z
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Cramp(s) /Muscle Spasm(s) (4521)
Type of Reportable Event Serious Injury
Event or Problem Description
An outside law firm reported that a patient experienced loosening of the right knee prosthesis.The patient underwent right total knee arthroplasty on (b)(6) 2018 for right knee degenerative joint disease.The operative report documents implantation of total knee arthroplasty components.The procedure was completed without reported intraoperative complications, and the patient was transferred to the pacu in stable condition.Postoperative follow-up on (b)(6) 2018 documented that the right knee was straight and anatomically aligned and that the patient had no complaints or problems.On (b)(6) 2018, the patient reported feeling something "pop" anteriorly around the knee and had anterior tenderness.Radiographs were reported as completely normal.The patient received an intramuscular depo-medrol injection for pain and swelling.At follow-up on (b)(6) 2018, the patient was reported to be significantly improved, although some lateral collateral ligament symptoms remained.On (b)(6) 2018, the patient was reported to be doing fairly well, with keloid formation/scarring and continued patellofemoral pain.On (b)(6) 2026, approximately eight years after the index arthroplasty, the patient presented for evaluation of right knee pain.Radiographic evaluation documented a posterior-stabilized total knee replacement in place and indicated that the femoral component appeared loose.The clinical assessment documented likely failure due to debonding with shifting of the implant.The right knee was aspirated, yielding approximately 10 cc of serosanguinous fluid.The patient also received an intramuscular ketorolac injection for symptoms.Revision right total knee arthroplasty was reportedly scheduled for (b)(6) 2026.This report is filed under ais reference (b)(4).
 
Event or Problem Description
An outside law firm reported that a patient experienced loosening of the right knee prosthesis.The patient underwent right total knee arthroplasty on (b)(6), 2018 for right knee degenerative joint disease.The operative report documents implantation of total knee arthroplasty components.The procedure was completed without reported intraoperative complications, and the patient was transferred to the pacu in stable condition.Postoperative follow-up on (b)(6), 2018 documented that the right knee was straight and anatomically aligned and that the patient had no complaints or problems.On (b)(6), 2018, the patient reported feeling something "pop" anteriorly around the knee and had anterior tenderness.Radiographs were reported as completely normal.The patient received an intramuscular depo-medrol injection for pain and swelling.At follow-up on (b)(6), 2018, the patient was reported to be significantly improved, although some lateral collateral ligament symptoms remained.On (b)(6), 2018, the patient was reported to be doing fairly well, with keloid formation/scarring and continued patellofemoral pain.On (b)(6), 2026, approximately eight years after the index arthroplasty, the patient presented for evaluation of right knee pain.Radiographic evaluation documented a posterior-stabilized total knee replacement in place and indicated that the femoral component appeared loose.The clinical assessment documented likely failure due to debonding with shifting of the implant.The right knee was aspirated, yielding approximately 10 cc of serosanguinous fluid.The patient also received an intramuscular ketorolac injection for symptoms.The patient underwent revision right total knee arthroplasty on (b)(6), 2026 for a loose right total knee arthroplasty with gross instability.Intraoperative findings documented gross loosening of the femoral and tibial components.The surgeon reported cement debonding from the tibial component and noted the tibia had no bone cement attached, describing the finding as a classic aesculap failure.The femoral component was loose and the tibial component was removed with minimal bone loss.Revision arthroplasty of the femoral and tibial components was performed using zimmer persona revision components with cones, stems, augments, and tibial insert.No intraoperative complications were reported and the patient was transferred to pacu in stable condition.This report is filed under ais reference xc (b)(6); cc (b)(6).

Brand Name
AS
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key50275306
Report Number50275306
Device Sequence Number13191310
Product Code JWH
UDI-Device Identifier04046963655808
UDI-Public(01)04046963655808(11)170711(17)270630(10)52348552
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2026
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2026
Report Date (Section F) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX060Z
Device Catalogue NumberNX060Z
Device Lot Number52348552
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/24/2026
Device Age109 MO
Event Location Hospital
Date Report to Manufacturer07/24/2026
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/17/2026
Supplement Report FDA Received Date09/25/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA08/17/2026